MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SCR S/D-LK 2.4X12MM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SCR S/D-LK 2.4X12MM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).D4: lot: lot number is unknown as it could be either lot #j7660149 or lot #j7690448.D10 ¿ medical products item #76-2408, lot #j7660149; ribfix blu scr s/d-lk 2.4x8mm; qty 1.Item #76-2408; lot #j7690448; ribfix blu scr s/d-lk 2.4x8mm; qty 3.Item #76-2601, lot #j7720232; ribfix blu 8 hole straight plt.G3 foreign source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It is reported that the patient underwent an initial surgery during which the surgeon cut both ends of the plate and fixed it with two screws.Subsequently, the plate and unknown amount of screws were removed due to poor fixation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 ¿ medical products: item #76-2408, lot #j7660149; ribfix blu scr s/d-lk 2.4x8mm; qty 1, item #76-2408; lot #j7690448; ribfix blu scr s/d-lk 2.4x8mm; qty 3, item #76-2412, lot #040670 ; ribfix blu scr s/d-lk 2.4x12mm; qty 2, item #76-2412, lot #933640 ribfix blu scr s/d-lk 2.4x12mm; qty 6, item # 76-2601, lot #j7720232; ribfix blu 8 hole straight plt qty 1.This report is being submitted to update additional information in sections b4, b5, d4, d10, e1, g3, g6, h2, h6, h10 and h11.
 
Event or Problem Description
It is reported that the patient underwent an initial surgery during which the surgeon cut both ends of the plates and fixed with two screws.Subsequently, the plates and unknown quantity of screws were removed due to poor fixation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b1, b4, b5, d4, g3, g6, h2, h3, h4, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is unconfirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
RIBFIX BLU SCR S/D-LK 2.4X12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20834207
Report Number0001032347-2024-00359
Device Sequence Number8865072
Product Code HWC
UDI-Device Identifier00888233001243
UDI-Public(01)00888233001243(10)040670
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2412
Device Lot Number040670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/04/2024
03/12/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date12/31/2024
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown